Jump to content
CrazyBoards.org

Recommended Posts

I started Risperdal some years ago when I was depressed and psychotic. I was on 2 mg for years. About one year ago my doctor switched me to 1 mg. I started getting a lot of persistent self harm thoughts but not really psychotic but he put it back up to 2 and the thoughts stopped. About 6 months ago we tried going back down to 1 mg and this time it was fine.

A few days ago he put me on .5 mg, he really wants me off it. He said there could be problems if used long term. Now I am having a shitty day feeling really anxious and having self harm thoughts. I am wondering if this could be part of withdrawal and will go away. I know I need to talk to the doctor, but he won't be in the office till Wed. Did anyone here have any problems weening off Risperdal?

Edited by wadjet
not paying attention
Link to comment
Share on other sites

Duelist is right, ask for a cross taper. My pdoc warned me that rispersal was not a long term med, he was concerned about bone density loss. Earlier this year my prolactin levels came back too high, and we tapered off while titrating seroquel.

Physical symptoms of withdrawal were bad... cold sweats, dizziness, nausea. Didn't last terribly long tho.

Link to comment
Share on other sites

I'm also confused about not cross-tapering to another medication if you have a history of psychosis that leads to threats of self-harm and depression.  The depression piece can be covered by a bunch, but I'd be surprised about going completely AAP free. I think it's at least worth discussing. 

If you are really just going off and 1mg to 0.5mg is too much, maybe ask about trying .75 (cutting a 0.5mg in half).

Link to comment
Share on other sites

The anxiety and self-harm thoughts could be rebound effects from going down on the Risperdal without replacing it with something else. They could go away in time. I did love Risperdal when I took it the first time, The second time I took it, it didn't do anything for me even at 4 mg. My doctor switched me cold turkey off 4 mg of risperidone onto Abilify, But if anxiety is a major problem for you I wouldn't recommend Abilify.

Link to comment
Share on other sites

  • 4 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By browri
      Hello everyone!
      So, this is more exploratory than anything. I accept that, as someone with bipolar disorder, taking an antipsychotic might be a necessary part of my maintenance treatment, and lately that has become more evident. I had been taking Rexulti (brexpiprazole) in varying doses since 2017 when I started it with Depakote ER (divalproex, 24-hour) and Trintellix (vortioxetine). Still taking the Depakote (now up to 1500mg), but Trintellix and Rexulti have worked their way out of the equation, as of late.
      My medication regimen has taken a more classical turn due to a breakthrough hypomanic episode in Dec./Jan., and I am currently taking a combo of Depakote ER at night along with 0.5mg of Risperdal (risperidone). Because of persistent issues with depression and anxiety, I am also now taking 50mg of Pristiq (desvenlafaxine) each morning along with 50mg of Vyvanse (lisdexamfetamine) for ADHD that I have been taking for some time.
      This combo seems to be working fairly well for me. When I started the Risperdal at 0.25mg/day at bedtime, I didn't really notice much difference at all during the day, but I suppose it was nice as a sleep aid. I increased to 0.5mg on Day 4 and I've parked here to try it out for a bit before deciding to increase further. The Risperdal is really to deal with those breakthrough hypomanic/mixed symptoms such as irritability and agitation, which have always been tough for me. In the beginning of my treatment (2014), antipsychotics were used as monotherapy for mood stabilization, but I could never tolerate the doses necessary to calm those symptoms, because I was easily susceptible to EPS like akathisia. Fast-forward a few years, and we've found that using an anticonvulsant as the primary mood stabilizer with the antipsychotic as a secondary has generally served me well without too much incidence of akathisia.
      I started Risperdal on June 8th and increased to 0.5mg a few days afterward. So it's been almost 3 weeks at this dose. My experience so far tells me to keep increasing. I'm curious to know people's experiences on Risperdal, particularly in combination with another established mood stabilizing agent like lithium or valproate. I recognize that I take Depakote and that a combo of lithium+Risperdal may not be the same, but the mood stabilizing effects of lithium and valproate are generally regarded with equal respect in most literature for the time being.
      Any thoughts on lower dose Risperdal?....particularly in concert with another mood stabilizer?
    • By Irishguy23
      I've asked this question already but it's been another day and still nothing changed So about 3 weeks ago i wen't to the doctor because i was suffering from OCD and had enough, so he prescribed me Risperdal. It caused me to feel sick, tired and not myself and I had NO libido while taking it. I used to be able to get hard at just a thought, now it doesn't work at all .... iT'S MAKING ME EXTREMELY Worried ! I've been only on it 3 weeks and I went back to the doctor and he said it's a side effect and got him to take me off it. My question is, am i screwed now for life, also since being off the tablets for 4 days now i have bad guilty feeling in my stomach, like a deep pit and i get sick when i eat and have diarrhea.
    • By Irishguy23
      So about 3 weeks ago i wen't to the doctor because i was suffering from OCD and had enough, so he prescribed me Risperdal. It caused me to feel sick, tired and not myself and  I had NO libido while taking it.  I used to be able to get hard at just a thought, now it doesn't work at all .... iT'S MAKING ME EXTREMELY Worried !  I've been only on it 3 weeks and I went back to the doctor and he said it's a side effect and got him to take me off it. My question is, am i screwed now for life, also since being off the tablets for 3 days now i have bad guilty feeling in my stomach, like a deep pit and i get sick when i eat and have diarrhea. 
    • By hannahthered
      I'm currently on the lowest dose of Risperdal for severe OCD.  Not long after I started taking it, I nearly fainted in class and had to go home for the day.  The dizziness came on very quickly, and my vision started to turn black (to put it simply.  The effect is hard to describe)  I could hardly hear what people were saying, and the event lasted for a very short amount of time.  I felt nauseous, and my stomach was in a lot of pain.
      Is this a common side effect of Risperdal (assuming it was caused by this particular drug)?  If so, has anybody else had a similar experience with this medication?
    • By Helen27
      Hello all,
      So a year ago, let's just say I was... not well, and after a million drugs that didn't work, the doctor put me on Risperdal. For me, it is a miracle drug. No other medicine had ever made the slightest difference, but after taking Risperdal everything changed and I could live my life. I desperately don't want to give it up.
      That's why I was horrified when a few weeks ago I woke up in the morning with a milk stain on my shirt. The lactation has continued and I am female so it could be worse (I would hate to be a man and have this happen) but it still freaks me out. The doctor checked my prolactin level and I'm at 157, when normal is less than 23 and a breastfeeding woman's is like 100.
      I'm wondering if anyone else has ever been through this and been able to stop the lactation without stopping the Risperdal? The gynecologist said she could talk to her endocrinologist about a drug to stop the lactating, but she didn't want to do it if I didn't insist because it was just adding medication on top of medication. So I didn't insist. I read about it and I heard that mint and sage can dry up people's milk supply so I've been consuming lots of them, but so far it hasn't worked for me. I'm wondering if they work by making the body stop producing prolactin, which my body isn't, instead of countering the prolactin I'm getting through the Risperdal.
      Is there any other kind of herb or home remedy that anyone has had success with? At this point I'm ready to just lactate for life if it means I don't have to change medications, but if there were a way to stop the lactation and stay on Risperdal, that would be even better.
      Thanks in advance for any insight you guys can offer!
      Helen
×
×
  • Create New...